Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 128, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at May 24, 2011, 12:09 PM CDT for Clay County, Jackson County, Platte County, Missouri; Leavenworth County, Wyandotte County, Kansas. It was in force for 51 min. 12 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 24, 2011, 12:09 PM CDT (17:09 UTC)
- Expired
- May 24, 2011, 1:00 PM CDT
- In force
- 51 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Leavenworth County, KS, Wyandotte County, KS, Clay County, MO, Jackson County, MO, Platte County, MO
The radar
The Pleasant Hill radar (KEAX), 75 km from the middle of the area, began a volume at 17:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 12:35 PM CDT | TSTM WND DMG | Platte City, MO | 1-2 INCH BRANCHES DOWN IN PLATTE CITY |
| May 24, 12:35 PM CDT | TSTM WND GST 50 | Platte City, MO | |
| May 24, 12:35 PM CDT | HAIL 0.75 | Platte City, MO | |
| May 24, 12:46 PM CDT | HAIL 0.75 | Weatherby Lake, MO | PENNY SIZE HAIL REPORTED |
| May 24, 12:48 PM CDT | HAIL 0.75 | North Kansas City, MO | WINDS 50 MPH |
| May 24, 12:49 PM CDT | HAIL 0.75 | Smithville, MO | ALSO ESTIMATED WINDS GUSTING UP TO 45 MPH. |
| May 24, 12:50 PM CDT | TSTM WND GST 60 | Smithville, MO | |
| May 24, 12:50 PM CDT | HAIL 1 | Smithville, MO | |
| May 24, 12:57 PM CDT | TSTM WND GST 50 | 5 Nw Liberty, MO | |
| May 24, 12:57 PM CDT | TSTM WND GST 60 | North Kansas City, MO | |
| May 24, 1:00 PM CDT | HAIL 0.75 | Liberty, MO | |
| May 24, 1:03 PM CDT | HAIL 1 | Gladstone, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 5.2 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 226 J/kg
- Mixed-layer CIN
- -381 J/kg
- Mixed-layer LCL
- 1158 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
136
WUUS53 KEAX 241709
SVREAX
KSC103-209-MOC047-095-165-241800-
/O.NEW.KEAX.SV.W.0128.110524T1709Z-110524T1800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1209 PM CDT TUE MAY 24 2011
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN LEAVENWORTH COUNTY IN NORTHEAST KANSAS...
NORTHERN WYANDOTTE COUNTY IN NORTHEAST KANSAS...
CLAY COUNTY IN WEST CENTRAL MISSOURI...
NORTHERN JACKSON COUNTY IN WEST CENTRAL MISSOURI...
SOUTHERN PLATTE COUNTY IN WEST CENTRAL MISSOURI...
* UNTIL 100 PM CDT
* AT 1206 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR EASTON...OR 6 MILES WEST OF
LEAVENWORTH...AND MOVING EAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
LEAVENWORTH...WESTON...LANSING...PLATTE CITY...WEATHERBY LAKE...
PARKVILLE...KANSAS CITY KANSAS...RIVERSIDE...SMITHVILLE...KANSAS
CITY...GLADSTONE...NORTH KANSAS CITY...CLAYCOMO...SUGAR CREEK...
LIBERTY...INDEPENDENCE...COURTNEY...KEARNEY...EXCELSIOR SPRINGS AND
TRACY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3941 9511 3942 9497 3943 9498 3944 9421
3900 9421 3919 9514
TIME...MOT...LOC 1709Z 275DEG 45KT 3930 9499
WIND...HAIL 60MPH <.75IN
$$
HAWBLITZEL2 follow-up statements
776 WWUS53 KEAX 241733 SVSEAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1233 PM CDT TUE MAY 24 2011 KSC103-209-MOC047-095-165-241800- /O.CON.KEAX.SV.W.0128.000000T0000Z-110524T1800Z/ LEAVENWORTH KS-WYANDOTTE KS-CLAY MO-JACKSON MO-PLATTE MO- 1233 PM CDT TUE MAY 24 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN PLATTE...NORTHERN JACKSON...CLAY...NORTHERN WYANDOTTE AND NORTHEASTERN LEAVENWORTH COUNTIES UNTIL 100 PM CDT... AT 1229 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH...AND PING PONG BALL SIZE HAIL. THIS STORM WAS LOCATED NEAR PLATTE CITY...MOVING EAST AT 35 MPH. LOCATIONS IMPACTED INCLUDE... WEATHERBY LAKE...PARKVILLE...KANSAS CITY KANSAS...RIVERSIDE... SMITHVILLE...KANSAS CITY...GLADSTONE...NORTH KANSAS CITY... CLAYCOMO...SUGAR CREEK...LIBERTY...KEARNEY...COURTNEY...EXCELSIOR SPRINGS...INDEPENDENCE...BLUE SPRINGS...FERRELVIEW...PLATTE WOODS...LAKE WAUKOMIS AND HOUSTON LAKE. THIS WILL IMPACT THE FOLLOWING INTERSTATES... I-70 IN MISSOURI BETWEEN MILE MARKERS 0 AND 23. I-70 IN KANSAS BETWEEN MILE MARKERS 418 AND 423. I-35 IN MISSOURI BETWEEN MILE MARKERS 2 AND 31. I-635 BETWEEN MILE MARKERS 5 AND 12. I-435 LOOP FROM MILE MARKERS 14 TO 62. I-29 BETWEEN MILE MARKERS 0 AND 23. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3943 9497 3944 9421 3900 9421 3918 9508 TIME...MOT...LOC 1733Z 275DEG 31KT 3931 9472 WIND...HAIL 60MPH 1.50IN $$ HAWBLITZEL
460
WWUS53 KEAX 241749
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1249 PM CDT TUE MAY 24 2011
KSC103-209-MOC047-095-165-241800-
/O.CON.KEAX.SV.W.0128.000000T0000Z-110524T1800Z/
LEAVENWORTH KS-WYANDOTTE KS-CLAY MO-JACKSON MO-PLATTE MO-
1249 PM CDT TUE MAY 24 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
PLATTE...NORTHERN JACKSON...CLAY...NORTHERN WYANDOTTE AND EAST
CENTRAL LEAVENWORTH COUNTIES UNTIL 100 PM CDT...
AT 1243 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH...AND PING PONG BALL SIZE HAIL. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM SMITHVILLE TO OAKVIEW TO
PARKVILLE...MOVING EAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
RIVERSIDE...GLADSTONE...KANSAS CITY KANSAS...CLAYCOMO...LIBERTY...
KANSAS CITY...NORTH KANSAS CITY...KEARNEY...COURTNEY...SUGAR
CREEK...INDEPENDENCE...EXCELSIOR SPRINGS...BLUE SPRINGS...
OAKVIEW...NORTHMOOR...PLEASANT VALLEY...KANSAS CITY DOWNTOWN...
GLENAIRE...AVONDALE AND MISSOURI CITY.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-70 IN MISSOURI BETWEEN MILE MARKERS 0 AND 23.
I-70 IN KANSAS BETWEEN MILE MARKERS 418 AND 423.
I-35 IN MISSOURI BETWEEN MILE MARKERS 2 AND 31.
I-635 BETWEEN MILE MARKERS 5 AND 12.
I-435 LOOP FROM MILE MARKERS 14 TO 62.
I-29 BETWEEN MILE MARKERS 0 AND 23.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3943 9478 3944 9421 3900 9421 3918 9506
TIME...MOT...LOC 1748Z 278DEG 33KT 3940 9450 3925 9451
3916 9468
WIND...HAIL 60MPH 1.50IN
$$
HAWBLITZELWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 6:07 AM CDT, 6 hours 2 minutes earlier.
Area forecast discussion, May 24, 6:07 AM CDT, 6 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 607 AM CDT TUE MAY 24 2011 ...UPDATED AVIATION DISCUSSION... .DISCUSSION... AN ACTIVE WEATHER DAY IS IN STORE FOR MUCH OF THE CENTRAL PLAINS THIS AFTERNOON AND THIS EVENING AS A LARGE STORM SYSTEM APPROACHES THE REGION. A DEEP TROUGH WILL DIG SOUTHWARD INTO THE ROCKY MOUNTAIN REGION TODAY...WITH AN UPPER LEVEL LOW MOVING EASTWARD INTO THE CENTRAL PLAINS BY THIS EVENING. AROUND 09Z THIS MORNING...THE SURFACE LOW ASSOCIATED WITH THIS SYSTEM WAS SITUATED OVER THE OKLAHOMA/TEXAS PANHANDLES. WAA WILL SET IN THIS MORNING AS THE WARM FRONT STRETCHES ACROSS NORTHEAST KANSAS AND NORTHERN MISSOURI. CANNOT RULE OUT THE POTENTIAL THAT SCATTERED CONVECTION COULD POP UP DURING MID/LATE MORNING HOURS. ANY CONVECTION THAT DOES OCCUR COULD EFFECT THE ATMOSPHERIC CONDITIONS FOR THE THE LARGER THUNDERSTORM OUTBREAK THAT IS EXPECTED TO BREW BY LATE THIS AFTERNOON. MODELS CONTINUE TO POINT TOWARD A SIGNIFICANT SEVERE WEATHER OUTBREAK LATE THIS AFTERNOON THROUGH THE EVENING HOURS ACROSS THE CENTRAL PLAINS AS THE SURFACE LOW PROGRESSES EASTWARD INTO KANSAS. A STRONG DRYLINE WILL BE PUSHING EASTWARD TOWARD SOUTH CENTRAL KANSAS AND CENTRAL OKLAHOMA THIS AFTERNOON...AND MODELS ARE IN FAIRLY GOOD AGREEMENT THAT STORMS WILL INITIATE ALONG THIS DRY LINE IN THE VICINITY OF A LINE STRETCHING FROM WICHITA TO OKLAHOMA CITY BETWEEN 22Z-00Z. WITH AT LEAST 3000-4000J/KG OF MUCAPE AND 45-50KTS OF 0-6KM SHEAR IN PLACE OVER THAT REGION...STORMS ARE EXPECTED TO QUICKLY BECOME SEVERE. ONCE THESE STORMS BEGIN TO INITIATE...THEY WILL LIKELY FORM INTO A SQUALL LINE OVER SOUTHERN KANSAS INTO CENTRAL MISSOURI AND RAPIDLY TRACK EASTWARD TOWARD THE KS/MO BORDER...ARRIVING BETWEEN 01Z-04Z. ALTHOUGH CAPE AND SHEAR VALUES LIKELY WILL NOT BE AS IMPRESSIVE OVER OUR FORECAST AREA COMPARED TO FURTHER WEST...CONDITIONS APPEAR TO SUPPORT STRONG TO SEVERE STORMS ACROSS THE FORECAST AREA...ESPECIALLY EXTREME EASTERN KANSAS AND NORTHWEST AND WEST CENTRAL MISSOURI. AS THE LINE OF STORMS APPROACHES THE KS/MO BORDER AND PROGRESSES EASTWARD INTO THE FORECAST AREA...MODELS ARE SHOWING A LARGE AMOUNT OF DRY AIR BEING ADVECTED INTO THE SYSTEM FROM THE SOUTHWEST...WHICH WILL PIVOT THE TRACK OF STORMS FROM A NORTH-SOUTH ORIENTATION TO MORE OF A NORTHWEST-SOUTHEAST ORIENTATION BY LATE EVENING OR OVERNIGHT. MAIN SEVERE THREATS WITH THESE STORMS TUESDAY EVENING INTO EARLY WEDNESDAY MORNING WILL BE STRAIGHT-LINE WINDS...LARGE HAIL...AND ISOLATED TORNADOES. BY WEDNESDAY MORNING...THE UPPER LEVEL LOW WILL BE SITUATED OVER NORTHEAST KANSAS AND MOVE EASTWARD INTO THE REGION DURING THE DAY...BRINGING ADDITIONAL PERIODS OF SHOWERS AND THUNDERSTORMS TO THE AREA. HOWEVER...THE THREAT FOR SEVERE WEATHER WITH THESE STORMS ON WEDNESDAY APPEAR TO BE LOW. THIS UPPER LOW WILL FINALLY MOVE EAST OF THE REGION ON THURSDAY...RESULTING IN SHOWERS DIMINISHING FROM WEST TO EAST DURING THE MORNING HOURS. WITH THE SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS THAT HAVE BEEN IMPACTING THE REGION FOR THE PAST SEVERAL DAYS AND ARE EXPECTED TO CONTINUE FOR A FEW MORE DAYS...WE WILL BE CLOSELY MONITORING THE RISK FOR LOCALIZED FLASH FLOODING AND STREAMS AND RIVERS TO BE ON THE RISE AS PERIODS OF HEAVY RAIN ARE POSSIBLE ACROSS THE AREA. THERE WILL BE A BRIEF DRY PERIOD THURSDAY NIGHT INTO FRIDAY BEFORE ANOTHER UPPER LOW TRACKS EASTWARD ACROSS THE NORTHERN PLAINS...CLIPPING THE REGION WITH SHOWERS AND THUNDERSTORMS FRIDAY AND FRIDAY NIGHT. FROM THIS POINT ON IN THE FORECAST...MODELS ARE STRUGGLING TO AGREE WITH THE UPPER LEVEL PATTERN...SO HAVE KEPT THE FORECAST FOR THE WEEKEND INTO EARLY NEXT WEEK DRY. AS FOR TEMPERATURES...HIGHS WILL DROP DOWN INTO THE 60S BY THURSDAY AS THE STORM SYSTEM PUSHES EASTWARD...BUT THEN WILL START MODERATING INTO THE 80S BY THE WEEKEND. ACH && .AVIATION... FOR THE 12Z...A WARM FRONT WAS LOCATED IN SOUTHERN MISSOURI AND WILL GRADUALLY SHIFT NORTH THROUGH MISSOURI THIS AFTERNOON. MAY SEE ISOLATED THUNDERSTORM DEVELOP ANYTIME TODAY...BUT THE CHANCES ARE LOW. FOR THIS MORNING...THE MODEL GUIDANCE HAS RECENTLY BEEN TOO BULLISH WITH IFR AND MVFR CEILING DEVELOPMENT IN THIS MOIST ATMOSPHERE. CURRENT OBSERVATIONS IN EASTERN KANSAS AND WESTERN MISSOURI DO NO REFLECT THE MODEL GUIDANCE. AS INSOLATION INCREASES THIS MORNING...CANNOT RULE OUT A PERIOD OF MVFR CEILINGS AS CUMULUS AND STRATOCU DEVELOP. IF A BROKEN DECK FORMS...CEILINGS WILL RISE TO VFR BY EARLY AFTERNOON. NEXT CONCERN IS THE RISK OF STRONG TO SEVERE THUNDERSTORMS SOMETIME BETWEEN 00Z AND 06Z. GREATEST THREAT IS NEAR 06Z AS A STRONG STORM APPROACHES. STORMS WILL ONLY LAST ABOUT 2 HOURS WITH MORE ISOLATED ACTIVITY THEREAFTER. DB && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, May 24, 5:00 AM CDT, 7 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 500 AM CDT TUE MAY 24 2011 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-251000- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 500 AM CDT TUE MAY 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS COULD POTENTIALLY DEVELOP ACROSS THE OUTLOOK AREA THIS MORNING. HOWEVER THE MAIN FOCUS FOR SHOWER AND THUNDERSTORM DEVELOPMENT WILL BE THIS EVENING AS A STORM SYSTEM MOVES ACROSS THE CENTRAL PLAINS. STORMS WILL LIKELY INITIATE ALONG A LINE APPROXIMATELY STRETCHING FROM WICHITA KS TO OKLAHOMA CITY OK LATE THIS AFTERNOON...DEVELOP INTO A SQUALL LINE...AND MOVE EASTWARD INTO EASTERN KANSAS AND WESTERN MISSOURI BY EARLY THIS EVENING. SOME OF THESE STORMS COULD BECOME STRONG TO SEVERE...WITH THE PRIMARY THREATS BEING DAMAGING STRAIGHT LINE WINDS...LARGE HAIL...AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THIS STORM SYSTEM WILL CONTINUE TO IMPACT MUCH OF THE OUTLOOK AREA...ESPECIALLY NORTHERN AND CENTRAL MISSOURI...DURING THE EARLY MORNING HOURS ON WEDNESDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO IMPACT THE AREA THROUGH THE DAY ON WEDNESDAY...HOWEVER THE THREAT FOR ANY SEVERE WEATHER APPEARS TO BE LOW. ALTHOUGH PRECIPITATION EVENTS WILL BE SCATTERED AND NOT CONTINUOUS FOR THE NEXT SEVERAL DAYS...LOCALLY HEAVY RAINFALL...ESPECIALLY IN THUNDERSTORMS...WILL LIKELY DEVELOP. TOTAL RAINFALL ACCUMULATIONS THROUGH THE MIDDLE OF THE WEEK MAY EXCEED SEVERAL INCHES IN SOME LOCATIONS ACROSS THE OUTLOOK AREA. THIS WILL INCREASE THE THREAT FOR LOCALIZED FLASH FLOODING...AND WILL LIKELY PUSH SOME STREAMS AND RIVERS INTO FLOOD THROUGH THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING. ACH
In the hours before
Special weather statement, May 24, 10:12 AM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1012 AM CDT TUE MAY 24 2011
KSZ105-MOZ037-241545-
JACKSON MO-JOHNSON KS-
1012 AM CDT TUE MAY 24 2011
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN JOHNSON COUNTY IN EAST
CENTRAL KANSAS...AND SOUTHWESTERN JACKSON COUNTY IN WEST CENTRAL
MISSOURI UNTIL 1045 AM CDT...
AT 1009 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 6 MILES EAST OF OLATHE...MOVING NORTHEAST AT 20
MPH.
HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
GRANDVIEW...OVERLAND PARK...LEAWOOD...PRAIRIE VILLAGE...MISSION
HILLS...FAIRWAY...WESTWOOD...RAYTOWN...MISSION WOODS...WESTWOOD
HILLS...STANLEY...ROELAND PARK AND UNITY VILLAGE.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-435 LOOP FROM MILE MARKERS 63 TO 82.
I-470 BETWEEN MILE MARKERS 0 AND 7.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3905 9463 3905 9461 3907 9461 3911 9457
3896 9437 3884 9458 3885 9460 3883 9461
3879 9469 3889 9479
TIME...MOT...LOC 1512Z 220DEG 16KT 3887 9470
HAWBLITZELSpecial weather statement, May 24, 10:26 AM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1026 AM CDT TUE MAY 24 2011
KSZ104-MOZ029-037-241600-
CLAY MO-JACKSON MO-WYANDOTTE KS-
1026 AM CDT TUE MAY 24 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JACKSON...SOUTHERN
CLAY AND EASTERN WYANDOTTE COUNTIES UNTIL 1100 AM CDT...
AT 1023 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR KANSAS CITY KANSAS...MOVING NORTHEAST AT
30 MPH.
HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
KANSAS CITY...NORTH KANSAS CITY...GLADSTONE...CLAYCOMO...LIBERTY...
KANSAS CITY DOWNTOWN...NORTHMOOR...AVONDALE...OAKVIEW...PLEASANT
VALLEY...GLENAIRE...OAKS...OAKWOOD...OAKWOOD PARK...RANDOLPH AND
BIRMINGHAM.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-70 IN MISSOURI BETWEEN MILE MARKERS 0 AND 4.
I-70 IN KANSAS BETWEEN MILE MARKERS 417 AND 423.
I-35 IN MISSOURI BETWEEN MILE MARKERS 0 AND 21.
I-635 BETWEEN MILE MARKERS 2 AND 8.
I-435 LOOP FROM MILE MARKERS 43 TO 58.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3917 9466 3916 9466 3915 9464 3916 9460
3925 9460 3937 9449 3921 9428 3904 9462
3904 9465 3909 9474
TIME...MOT...LOC 1526Z 223DEG 28KT 3911 9461
CDBSpecial weather statement, May 24, 10:57 AM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1057 AM CDT TUE MAY 24 2011
KSZ103-MOZ020-028-029-241630-
BUCHANAN MO-CLAY MO-LEAVENWORTH KS-PLATTE MO-
1057 AM CDT TUE MAY 24 2011
...SIGNIFICANT WEATHER ADVISORY FOR PLATTE...NORTHWESTERN CLAY...
SOUTHERN BUCHANAN AND NORTHEASTERN LEAVENWORTH COUNTIES UNTIL 1130 AM
CDT...
AT 1056 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR LEAVENWORTH...MOVING NORTHEAST AT 50 MPH.
HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
WESTON...PLATTE CITY...SMITHVILLE...TRACY...CAMDEN POINT...
DEARBORN...FORT LEAVENWORTH...STILLINGS...FARLEY...EAST
LEAVENWORTH...BEVERLY...HOOVER AND RIDGELY.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-435 LOOP FROM MILE MARKERS 27 TO 33.
I-29 BETWEEN MILE MARKERS 15 AND 34.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3942 9500 3942 9497 3944 9498 3961 9477
3947 9460 3946 9460 3945 9458 3941 9452
3919 9497 3933 9510
TIME...MOT...LOC 1558Z 240DEG 42KT 3931 9493
HAWBLITZELSpecial weather statement, May 24, 11:00 AM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1100 AM CDT TUE MAY 24 2011
KSZ025-102-241630-
ATCHISON KS-DONIPHAN KS-
1100 AM CDT TUE MAY 24 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DONIPHAN AND
ATCHISON COUNTIES UNTIL 1130 AM CDT...
AT 1056 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR EFFINGHAM...OR 7 MILES NORTHWEST OF
NORTONVILLE...MOVING NORTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
LANCASTER...DENTON...FARMINGTON...HURON...SEVERANCE AND DONIPHAN.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3966 9542 3966 9534 3973 9534 3981 9527
3964 9504 3963 9506 3961 9505 3942 9538
3953 9555
TIME...MOT...LOC 1600Z 220DEG 20KT 3952 9539
HAWBLITZELLocal storm report, May 24, 11:21 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1121 AM CDT TUE MAY 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 AM HAIL LANCASTER KS 39.57N 95.30W
05/24/2011 E1.75 INCH ATCHISON KS TRAINED SPOTTER
&&
AJSpecial weather statement, May 24, 11:53 AM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1153 AM CDT TUE MAY 24 2011
KSZ025-102-103-MOZ004-011>013-020-021-028-241745-
ANDREW MO-ATCHISON KS-BUCHANAN MO-CLINTON MO-DE KALB MO-DONIPHAN
KS-GENTRY MO-HOLT MO-LEAVENWORTH KS-PLATTE MO-
1153 AM CDT TUE MAY 24 2011
...SIGNIFICANT WEATHER ADVISORY FOR ANDREW...PLATTE...SOUTHEASTERN
HOLT...SOUTHWESTERN GENTRY...WESTERN DEKALB...WESTERN CLINTON...
BUCHANAN...DONIPHAN...EASTERN ATCHISON AND NORTHERN LEAVENWORTH
COUNTIES UNTIL 1245 PM CDT...
AT 1152 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM OREGON TO ATCHISON
TO OSKALOOSA...AND MOVING EAST AT 35 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
TROY...WATHENA...ELWOOD...ST. JOSEPH...SAVANNAH...COUNTRY CLUB
VILLA...WESTON...LEAVENWORTH...LANSING...PLATTE CITY...GOWER...
RUSHVILLE...FILLMORE...EASTON...AMAZONIA...AGENCY...DEARBORN...
CAMDEN POINT...TRACY AND UNION STAR.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-435 LOOP FROM MILE MARKERS 25 TO 33.
I-29 BETWEEN MILE MARKERS 14 AND 78.
I-229 BETWEEN MILE MARKERS 0 AND 14.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3954 9526 4006 9526 4015 9447 3963 9447
3926 9475 3921 9518 3941 9519 3942 9535
TIME...MOT...LOC 1653Z 262DEG 32KT 3998 9514 3956 9514
3926 9536
HAWBLITZELThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 8:07 PM CDT | Special Weather Statement | EAX | Carroll | 23 min |
| May 24, 10:12 AM CDT | Special Weather Statement | EAX | Jackson | 33 min |
| May 24, 10:26 AM CDT | Special Weather Statement | EAX | Clay | 34 min |
| May 24, 10:57 AM CDT | Special Weather Statement | EAX | Platte | 33 min |
| May 24, 11:16 AM CDT | Severe Thunderstorm Warning | EAX | Buchanan | 44 min |
| May 24, 11:53 AM CDT | Special Weather Statement | EAX | Andrew, Buchanan, Platte | 52 min |
| May 24, 11:56 AM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan, Clinton | 34 min |
| May 24, 12:57 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Clay, Clinton, Jackson, Lafayette, Ray | 48 min |
| May 24, 1:43 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Chariton, Johnson, Lafayette, Pettis, Ray and 1 more | 47 min |
| May 24, 2:28 PM CDT | Special Weather Statement | EAX | Chariton, Cooper, Howard, Randolph, Saline | 62 min |
| May 24, 9:49 AM CDT | Special Weather Statement | EAX | Johnson | 26 min |
| May 24, 11:00 AM CDT | Special Weather Statement | EAX | Atchison | 30 min |
| May 24, 2:32 PM CDT | River Flood Warning | EAX | Atchison, Leavenworth | 51 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.